Analytical solution to the bending of a nonlinearly hardening wide curved bar

Arslan E., ERASLAN A. N.

ACTA MECHANICA, vol.210, pp.71-84, 2010 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 210
  • Publication Date: 2010
  • Doi Number: 10.1007/s00707-009-0195-y
  • Journal Name: ACTA MECHANICA
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.71-84


An analytical solution to the partially plastic deformation of a nonlinearly hardening wide curved bar is derived. The bar considered has a narrow rectangular cross-section and is under pure bending. The analytical treatment is based on Tresca's yield criterion, its associated flow rule and a Swift-type nonlinear hardening law. Taking numerical limits, the complete solution is verified in comparison to the linear hardening solution available in the literature.